Alert archive / Kansas / Flood Watches in 2014
Flood Watch 2, NWS Wichita, KS
NWS Wichita, KS issued this flood watch at Oct 12, 2014, 4:00 AM CDT for 9 counties in Kansas. It took effect at Oct 12, 2014, 7:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 4:00 AM CDT (09:00 UTC)
- In effect from
- Oct 12, 2014, 7:00 PM CDT
- Expired
- Oct 13, 2014, 3:40 PM CDT
- In force
- 21 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WGUS63 KICT 120900 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 400 AM CDT SUN OCT 12 2014 ...WIDESPREAD HEAVY RAINFALL RETURNS TO AREAS THAT EXPERIENCE HEAVY RAINFALL LATE LAST WEEK... KSZ070>072-094>096-098>100-122300- /O.NEW.KICT.FA.A.0002.141013T0000Z-141014T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 400 AM CDT SUN OCT 12 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...ALLEN...CHAUTAUQUA...ELK...GREENWOOD... LABETTE...MONTGOMERY...NEOSHO...WILSON AND WOODSON * FROM THIS EVENING THROUGH MONDAY EVENING. * EXPECTED RAINFALL OF TWO TO TWO AND ONE HALF INCHES FALLING ACROSS AREAS THAT EXPERIENCED HEAVY RAINFALL LATE LAST WEEK. * SIGNIFICANT WITHIN BANK RISES AND LOCALIZED FLOODING ALONG MAINSTEM RIVERS...WITH HEIGHTENED RISK OF FLOODING ALONG TRIBUTARIES AND SMALL RIVERS AND CREEKS. LOW WATER CROSSING AREAS MAY BECOME IMPASSABLE DUE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EXPECTED RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
3 follow-up statements
115 WGUS63 KICT 122030 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT SUN OCT 12 2014 ...WIDESPREAD HEAVY RAINFALL RETURNS TO AREAS THAT EXPERIENCED HEAVY RAINFALL LATE LAST WEEK... KSZ070>072-094>096-098>100-131030- /O.CON.KICT.FA.A.0002.141013T0000Z-141014T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 330 PM CDT SUN OCT 12 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...ALLEN...CHAUTAUQUA...ELK...GREENWOOD...LABETTE... MONTGOMERY...NEOSHO...WILSON AND WOODSON * FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING. * EXPECTED RAINFALL OF ONE TO THREE INCHES MAY FALL ACROSS AREAS THAT EXPERIENCED HEAVY RAINFALL LATE LAST WEEK. * SIGNIFICANT WITHIN BANK RISES AND LOCALIZED FLOODING ALONG MAINSTEM RIVERS...WITH HEIGHTENED RISK OF FLOODING ALONG TRIBUTARIES AND SMALL RIVERS AND CREEKS. LOW WATER CROSSING AREAS MAY BECOME IMPASSABLE DUE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EXPECTED RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SF/KETCHAM
607 WGUS63 KICT 130855 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 355 AM CDT MON OCT 13 2014 ...WIDESPREAD HEAVY RAINFALL RETURNS TO AREAS THAT EXPERIENCED HEAVY RAINFALL LATE LAST WEEK... KSZ070>072-094>096-098>100-132300- /O.CON.KICT.FA.A.0002.000000T0000Z-141014T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 355 AM CDT MON OCT 13 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...ALLEN...CHAUTAUQUA...ELK...GREENWOOD...LABETTE... MONTGOMERY...NEOSHO...WILSON AND WOODSON * THROUGH THIS EVENING. * EXPECTED RAINFALL OF ONE TO THREE INCHES MAY FALL ACROSS AREAS THAT EXPERIENCED HEAVY RAINFALL LATE LAST WEEK. * SIGNIFICANT WITHIN BANK RISES AND LOCALIZED FLOODING ALONG MAINSTEM RIVERS...WITH HEIGHTENED RISK OF FLOODING ALONG TRIBUTARIES AND SMALL RIVERS AND CREEKS. LOW WATER CROSSING AREAS MAY BECOME IMPASSABLE DUE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON EXPECTED RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
439 WGUS63 KICT 132040 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT MON OCT 13 2014 KSZ070>072-094>096-098>100-132145- /O.CAN.KICT.FA.A.0002.000000T0000Z-141014T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 340 PM CDT MON OCT 13 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS HAS BEEN CANCELLED. RAINFALL WILL PERSIST INTO THE EVENING OVER THE WATCH AREA...BUT RAINFALL RATES ARE NOT EXPECTED TO EXCEED A THIRD OF AN INCH PER HOUR. SOME MINOR FLOODING OF POOR DRAINAGE AREAS WOULD REMAIN POSSIBLE THIS EVENING. NO WIDESPREAD FLOODING IS ANTICIPATED. $$ HOWERTON
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flood watch went out at Oct 12, 3:38 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 12, 3:38 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 338 AM CDT SUN OCT 12 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 334 PM CDT SAT OCT 11 2014 TODAY: QUIET WEATHER IN THE NEAR TERM...THOUGH STAGE IS SET FOR MORE ACTIVE WEATHER BEGINNING LATE THIS AFTERNOON OR EARLY THIS EVENING. OVERALL...A DECENT FALL DAY...WITH TEMPERATURES A CAT OR TWO WARMER THAN SEEN ON SATURDAY AS SOUTHERLY WINDS INCREASE. CLOUDS WILL DAMPEN WARMING POTENTIAL THOUGH...SO WILL TRIM A COUPLE DEGREES FROM PREVIOUS FORECAST HIGH TEMPERATURES. EXPECT ANY CONVECTION TO HOLD OFF THE BULK OF THE DAY UNTIL SURFACE FRONT APPROACHES THE AREA...THOUGH MAY SEE SOME PRECIPITATION DEVELOP BY MID-DAY ASSOCIATED WITH WARM ADVECTION WING. TONIGHT: UPPER LEVEL JET 130-150KTS DIVES SOUTHWARD ACROSS THE INTER-MOUNTAIN WEST...AMPLIFYING UPPER LEVEL FLOW...AND INDUCES CYCLOGENESIS ACROSS THE CENTRAL AND SOUTH CENTRAL PLAINS. THIS SHOULD ALLOW LOW LEVEL MOISTURE TO INCREASE DECENTLY THIS AFTERNOON...SETTING THE STAGE FOR DECENT RAINFALL EVENT FOR THE CWA DUE TO COUPLED DYNAMIC/ISENTROPIC ASCENT. BETTER MOISTURE FLUX AND H8 LLJ WILL FOCUS GREATEST PRECIPITATION POTENTIAL ACROSS SOUTHEAST KANSAS. NAM/GFS PRECIPITABLE WATER VALUES OF 1 TO 1.25 ARE ONE TO TWO STANDARD DEVIATIONS ABOVE NORMAL FOR MID- OCTOBER...AND GIVEN WEAKER FLOW...FEEL BETTER PROBABILITY FOR WARM CLOUD PROCESSES. SOME CONCERN ABOUT RIVER FLOODING ALONG VERDIGRIS AND NEOSHO SYSTEMS...WHERE 6-HOUR QPF FLIRTS WITH 1- AND 3-HR GRIDDED FFG. TOYING WITH ISSUING A SMALL RIVER FLOOD WATCH...ESPECIALLY GIVEN RECENT EPISODE OF FLOODING LATE LAST WEEK. IN ADDITION TO RIVER FLOOD THREAT...THERE IS A MARGINAL THREAT FOR ISOLATED SEVERE STORMS LATE THIS EVENING INTO THE EARLY OVERNIGHT PERIOD. APPROACH AND PASSAGE OF UPPER LOW CENTER WILL INCREASE MID-LEVEL LAPSE RATES...WITH NAM INDICATING MUCAPES 1000-1500 J/KG BY 06UTC/13. BULK SHEAR VALUES NOT AS IMPRESSIVE...DECREASING FROM 30KTS TO 15KTS AS THE NIGHT PROGRESSES. MONDAY: UPPER LOW AND SURFACE LOW WILL MAKE SLOW PROGRESS ACROSS SOUTH CENTRAL PLAINS. BETTER DYNAMIC FORCING SHIFTS TO THE EAST...HOWEVER COLD CONVEYER BELT/DEFORMATION...WILL HELP TO MAIN LIGHT TO MODERATE SHOWERS WITH SOME EMBEDDED THUNDER ACROSS THE CWA THROUGH MONDAY. IT WILL BE A SOMEWHAT RAW DAY...WITH TEMPERATURES STRUGGLING TO BREAK THE 60 DEGREE MARK. PROBABLY THE MOST SIGNIFICANT WEATHER THREAT WILL BE GUSTY NORTH TO NORTHWEST WINDS. FOR TIME BEING IT DOES NOT APPEAR THAT WIND ADVISORY THRESHOLD WILL BE EXCEEDED...SO WILL HOLD OFF ON ANY HEADLINES IN THAT REGARD. TUESDAY: UPPER LOW INFLUENCE MOVES EAST OF THE CWA...THOUGH MAY SEE SOME WRAP-AROUND SHOWERS ACROSS FLINT HILLS. CLOUDS SHOULD CLEAR OUT ACROSS BULK OF THE AREA. DOWNSLOPE FLOW WILL NEUTRALIZE WEAK LOW LEVEL COLD ADVECTION...THUS EXPECT TEMPERATURES TO CLIMB BACK CLOSE TO NORMAL FOR MOST AREAS. CLEAR SKIES AND LIGHTENING PRESSURE GRADIENT WILL ALLOW TEMPERATURES TUESDAY NIGHT TO DROP INTO THE LOWER 40S ACROSS CENTRAL KANSAS...AND WOULD NOT BE SURPRISED TO SEE A FEW LOCATIONS FALL INTO THE UPPER 30S. SF .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 334 PM CDT SAT OCT 11 2014 UPPER FLOW QUICKLY REVERTS TO A MORE SEASONAL ZONAL PATTERN...WITH A VERY QUIET STRETCH OF WEATHER EXPECTED THROUGH THE MEDIUM RANGE. PRECIPITATION CHANCES LOOK MINIMAL. TEMPERATURES WILL BE SEASONABLE...WITH TEMPERATURES IN THE LATER PART OF THE WEEK LOOKING A LITTLE WARMER AS WEAK UPPER LEVEL RIDGING BUILDS OVER CENTRAL PLAINS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1135 PM CDT SAT OCT 11 2014 MAIN AVIATION CONCERNS WILL BE LOW CIGS OVER MAINLY SE KS TONIGHT AND STORM CHANCES SUN NIGHT. WINDS ARE STILL EXPECTED TO GRADUALLY COME AROUND TO THE SOUTHEAST OVER THE NEXT SEVERAL HOURS WHICH WILL ALLOW BETTER LOW LEVEL MOISTURE OVER EASTERN OK TO WORK NORTH. CIGS HAVE ALREADY STARTED TO LOWER AT KCNU AND AM EXPECTING THIS TREND TO CONTINUE WITH IFR CONDITIONS EXPECTED BY 10Z. CONFIDENCE IN THESE LOWER CIGS REACHING KICT HAS DECREASED AFTER TAKING A LOOK AT THE 00Z GUIDANCE SO WILL CONTINUE WITH LEAVING IFR CONDITIONS OUT. CONFIDENCE IS HIGH THAT STORMS WILL OVERSPREAD THE FORECAST AREA FROM WEST TO EAST AFTER 00Z MON AS A FAST MOVING UPPER TROUGH SWINGS ACROSS THE PLAINS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 53 60 46 / 30 90 60 20 HUTCHINSON 69 50 61 45 / 40 90 60 20 NEWTON 67 51 57 45 / 30 90 70 30 ELDORADO 69 55 60 46 / 20 90 70 40 WINFIELD-KWLD 71 55 60 46 / 20 80 70 30 RUSSELL 66 48 62 42 / 50 70 30 10 GREAT BEND 68 48 61 42 / 50 70 30 10 SALINA 68 51 60 45 / 40 80 70 20 MCPHERSON 68 50 59 45 / 40 90 70 20 COFFEYVILLE 70 58 69 48 / 10 90 70 50 CHANUTE 69 56 66 48 / 10 90 80 60 IOLA 68 55 66 48 / 20 90 80 60 PARSONS-KPPF 70 57 69 48 / 10 90 80 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR KSZ070>072-094>096-098>100. &&
Hazardous weather outlook, Oct 11, 4:24 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT SAT OCT 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 424 PM CDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION LATE SUNDAY INTO MONDAY. THUNDERSTORMS WILL BE LIKELY FROM LATE SUNDAY INTO ESPECIALLY SUNDAY NIGHT. STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE FOR SOUTH CENTRAL AND SOUTHEAST KANSAS WITH HAIL UP TO QUARTER SIZED...50 TO 60 MPH WINDS AND LOCALLY HEAVY RAINFALL. THIS COULD RESULT IN A LIMITED FLOOD RISK FOR THOSE COUNTIES IN SOUTHEAST KANSAS THAT RECEIVED VERY HEAVY RAINFALL RECENTLY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:47 PM CDT | Wind Advisory | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.